i have a very complex health history and none of the many physicians i have seen can seem to figure out my most recent problem. i would sincerely appreciate any input you may have! Almost 1 yr ago, i was sitting in church and suffered an exruciating stabbing pain from my right ankle to about half way up to the knee (lateral). Since then, those pains have occurred repeatedly in "bouts" and have now started occurring first in my left leg (X 3 mos) and occassionally in each hand. They are severe most of the time (8 out of 10 pain) but sometimes milder. They often wake me up at night and are sometimes followed by a severe calf cramp that takes awhile to release. I also have frequent numbness in all four extremities (not really "pins & needles" - more "dead" and painful. In addition, I have developed: frequent bouts of severe abdominal pain with urgent diarrhea - severe fatigue (now need at least 10 hours of sleep per night to even feel remotely rested) - bouts of nausea and a "fullness" after eating that is often uncomfortable - vague left abdominal "pain" (more of a pressure) with sharp right abdominal pains - have lost 20 pounds - significant low back pain and right suboccipital & temporal headaches that are frequent and moderate to severe. Prior to this, I have had a number of health problems: endometriosis & Stein-Leventhal Dz. (7 laparascopic repairs followed by a hysterectomy five years ago which involved an emergency surgery secondary to hemorrhage - 6 unit loss - from failure of the surgeon to close the uteral artery) - Hashimoto's Thyroiditis (1 year ago - shortly before all this started!) with a partial thyroidectomy. Current meds: Thyroxin and Evista. After the hysterectomy, i developed (still have) bouts of what seemed to be some type of inflammatory arthritis (although my sed rate is only 20 and FANA & RA are neg.): i have periods of "inflammation" with pain, swelling and redness in my hands and pain in other joints (hips, knees, spinal) - these seem to always be proceeded by a "breakout" of a strange rash between my shoulder blades (which worsens in sun) - i now burn easily and seem worse after sun exposure where i used to tan often and easily. Other symptoms: unexplained proteinuria for past 3 years on & off - chronic constipation - frequent urination - often urgent and occassional incontinence with the urgency - chronic normochromic/normocytic anemia with typically low BP (I rarely make it over 100) - loss of eyebrows - and generalized osteoporosis (mild). Raynoud's has been suggested as my feet & hands spasm & become painful in cold. I have been a functional hypoglycemic for many years. I have a history of Right Bundle Branch Blocking on EKG's. I have unresponsive lichen sclerosus (x 1yr). My family history is significant for: Type I Diabetes, Thryoid Disease & Cancer, Sig.Breast Cancer, Melanoma and Degenerative Spinal Disc Disease. Thank you for your time.
Amyloidosis is a very valid consideration. It can explain your neuropathic symptoms, constipation, low blood pressure, and proteinuria.
Despite the history of rash and abdominal pain, I do not think you have porphyria. Neuropathy from porphyria tends to be quite prominently motor. In addition the porphyrias that cause neurological symptoms are intermittent hepatic porphyria that have a typical episodic course.
Other autonomic neuropathies are also in the differential diagnosis.
Both diagnoses can be made with ease and excellent sensitivity with the help of appropriate tests.
In case a visit to Cleveland is practical, neurologists and rheumatologists would be most happy to evaluate you. Appointments can be made by calling (800)223-2273.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.